Hi there i am still awaiting results from recent surgery but have been told that i will have to take tamoxifen and noticed that this can cause hot flushes am already having hot flushes which are bad enough from the menopause, will this medication make them worse please if someone has the same problem could you let me know
I had been on HRT up until diagnosis so was dreading the hot flushes starting again. I was however pleasantly surprised. The flushes were uncomfortable and I did drip a bit but they began to ease after 8 weeks and now very rearely have one.
I know we all react differently to different drugs but hope this helps. My onc told me that it usually takes 4 months for the flushes to settle.
Hope this helps, good luck.
I can’t comment on a comparison with hot flushes from a normal menopause, as I was not menopausal before all this began. But the leaflet that comes with tamoxifen says that some women will experience moderate to severe hot flushes on the drug, and while this will lessen over time for some, others will have these hot flushes all through treatment. So the answer is it varies from person to person, and only time will tell how you fit in.
I am one of the unlucky ones who is still having mental hot flushes over 3 1/2 years into tamoxifen. They drive me to despair.
Me too, feel like i’m going to spontaneously combust sometimes.Also been on Tamoxifen for just over 3 years.I am begining to wonder though if mine might be due to being put into the menopause on chemo. periods stopped after 2nd chemo.
I had already been experiencing meno type symptoms, particularly night sweats, before I was dx with BC and had started on HRT to deal with it. Of course I had to stop the HRT and was dreading the Tamoxifen SEs, but I’ve only gone back to where I was naturally - a few night sweats, and those seem to be gradually reducing with time. I haven’t had any classic day time hot flushes at all, although I can’t cope with warm environments and overheat rapidly. But I’ve always been a bit that way, just got a bit worse!
Hopefully you’ll be lucky - not everyone suffers badly, but they’re the ones we tend to hear about.